MAUDE Adverse Event Report: KARL STORZ SE & CO. KG 8575GN

KARL STORZ SE & CO. KG 8575GN
Model Number 8575GN
Medical Device Problem Codes Material Fragmentation (1261); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "the adjustment wheel on the laryngoscope holder was stuck and not able to rotate to the full angulation when the chest support was placed during procedure.Some tiny metal fragments were found on the gear.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Correction to d4.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Result of investigation: the returned items were examined.The customer complaint "not able to rotate to full angulation" can be confirmed the investigation revealed chip formation at the thread of the laryngoscope holder.Further tests revealed that the gear wheel rubs against the worm, resulting in pitting.The detailed analysis confirmed that malfunction was caused due to a manufacturing defect.The corresponding reprocessing instruction 8575ka_en_v1.1_ri_ce is requesting a visual inspection in chapter 8 as follows: check products for the following points: visible contamination; damage and corrosion; completeness; dryness.Subject any products displaying visible soiling to another complete cleaning and disinfection process.Discard damaged and corroded medical devices.Discard incomplete medical devices or replace missing parts.Dry the product by hand if necessary.Furthermore in chapter 10.1 functional check the following is listed: "if the product does not fulfill one of the points listed below or if damage can be identified, see chapter "maintenance, repair, and disposal" in the instructions for use.The following tests must be carried out to detect functional limitations: check the surface of the product for mechanical integrity and changes.Check the labeling for legibility.Check the product for mechanical integrity.Check the correct positioning of the assembled components and, if necessary, also.Check the cleaning connector.Check the mobility of all mobile components, if necessary once the components have been assembled in the case of products that can be dismantled.Check whether the end positions of the application part are reached." the event is filed under internal karl storz complaint id: (b)(4).

Brand Name
8575GN
Common Device Name
8575GN
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key22937350
Report Number9610617-2025-01522
Device Sequence Number9755238
Product Code CCW
UDI-Device Identifier04048551251805
UDI-Public04048551251805
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8575GN
Device Catalogue Number8575GN
Device Lot NumberZM01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer09/03/2025
12/17/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date09/05/2025
01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8575KD, SUPPORT ROD, 34 CM, LOT/SN: (B)(6)
Patient SexUnknown